Tornadoes · United States · Texas · 2007

EF0 tornado, Silverton, Texas, March 28, 2007

This EF0 tornado ran 4.8 miles across Briscoe County on March 28, 2007, touching down at 6:03 PM CDT and reaching 220 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 28, 2007
Touchdown
6:03 PM CDT (23:03 UTC)
Lifted
6:14 PM CDT (23:14 UTC)
On the ground
11 minutes
Path length
4.8 miles (7.6 km)
Path width
220 yards (201 m)
Deaths
0
Injuries
0
County
Briscoe County
Touchdown point
34.536, -101.219
Lift-off point
34.620, -101.224
Record number
0703281703-02

What the Weather Service recorded

A supercell thunderstorm developed along the dryline over southeastern Swisher County, and quickly became tornadic. This storm produced a family of five tornadoes before it moved into Donley County of the Texas Panhandle. The most damaging tornado passed immediately west of Silverton (Briscoe County) shortly before 16:45 CST, where more than a half dozen utility poles and a few light structures were damaged.

Multiple observers photographed a tornado that developed just southwest of Silverton at 16:43 CST. This tornado crossed Texas Highway 86 just west of Silverton. Local law enforcement officials reported that seven utility poles were damaged along with lightweight buildings as the tornado impacted the outskirts of the city. Storm chasers continued to track the tornado until it roped out north of Silverton over open terrain around 17:00 CST.

The supercell storm continued to produce tornadoes in a cyclic fashion over the rugged terrain northeast of Silverton. Storm chasers observed a large tornado that developed shortly after 17:00 CST and persisted over open country for more than ten minutes. The tornado was described to visually appear as a large cone with an estimated diameter of one eighth of a mile. No damage was reported.

A fifth tornado developed in a cyclic fashion around 17:10 CST just above the Caprock escarpment in northeastern Briscoe County. This tornado was observed by storm chasers, and was described as a rope tornado to the northeast of the larger cone tornado which was still in progress. This tornado additionally remained in open terrain and resulted in no damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

48 minutes of warning. NWS LUB issued a tornado warning for this county at 22:15 UTC, 48 minutes before the tornado touched down, in force until 23:15 UTC.

The county was under a tornado watch, issued at 20:15 UTC and running to 04:22 UTC.

Issued (UTC)ExpiredProductOffice
20:15 UTC04:22 UTCTornado WatchLUB
22:06 UTC23:00 UTCSevere Thunderstorm WarningLUB
22:15 UTC23:15 UTCTornado WarningLUB
23:03 UTC23:30 UTCTornado WarningLUB
23:15 UTC23:49 UTCTornado WarningLUB
23:30 UTC00:16 UTCTornado WarningLUB
04:15 UTC05:15 UTCSevere Thunderstorm WarningLUB
04:22 UTC06:35 UTCTornado WatchLUB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 21:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the tornado touched down at Mar 28, 3:54 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 28, 3:54 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT WED MAR 28 2007

.SHORT TERM...
SHARP DRYLINE TAKING SHAPE AT THIS TIME NEAR THE
NEW MEXICO STATE LINE AS VERY DRY AIR MIXES DOWN TO THE SURFACE TO
THE LEE OF THE MOUNTAINS. AS THE AFTN WANES...DRYLINE WILL EDGE
INTO THE WESTERN COUNTIES WITH INITIAL STORM FORMATION EXPECTED
OVER THE SOUTHWEST PANHANDLE WHERE LESS CIN IS IN PLACE AND BEST
CONVERGENCE ALONG THE DRYLINE. INTO THE EARLY EVENING...EXPECT
STORMS TO INCREASE IN INTENSITY AND COVERAGE OVER THE SOUTHERN
PANHANDLE AND BUILD SOUTHWARD INTO THE SOUTH PLAINS AS CAP ERODES.
DRYLINE WILL LIKELY HALT ITS EASTWARD PROGRESSION THIS EVENING AS
IT WAITS UNTIL MAIN IMPULSE AROUND POTENT EASTERN UTAH UPPER LOW
EMERGES INTO THE SOUTHERN PLAINS. THUS...EXPECT STORMS TO CONTINUE
FIRING IN THE SOUTH PLAINS AND WORK THEIR WAY TWD THE ROLLING
PLAINS. PLENTY OF CAPE...SHEAR AND LIFT WILL RESULT IN SEVERE
STORMS. BIG QUESTION IS HOW LONG CELLS WILL REMAIN DISCRETE THIS
EVENING BEFORE BECOMING LINEAR. AS MENTIONED IN EARLIER
DISCUSSIONS AND SWODY 1...THESE DISCRETE CELLS WILL HAVE THE BEST
TORNADIC POTENTIAL AS THEY ENCOUNTER BACKING LOW LEVEL WINDS AND
DEEPER MOISTURE. PER THE LATEST DISCUSSIONS WITH THE SPC...A
TORNADO WATCH FOR A PDS - POTENTIALLY DANGEROUS SITUATION - IS
BEING ISSUED AT THIS TIME FOR OUR ENTIRE AREA VALID UNTIL MIDNIGHT
- 05Z.

FLOODING CONCERNS WILL HEIGHTEN INTO THE OVERNIGHT HOURS AS LARGE
COMPLEX OF STORMS SLOWLY MOVES EAST. GIVEN MOIST SOILS OF
LATE...WILL CLOSELY WATCH RAINFALL RATES LATER ON TONIGHT. WILL HOLD
OFF ON ISSUING A FLOOD WATCH...BUT VERY WELL MAY HAVE TO CONTEMPLATE
THIS LATER.

BULK OF RAIN/STORMS SHOULD BE EAST OF CWFA BY 09-12Z WITH CLEARING
SKIES FROM WEST TO EAST THROUGH THURSDAY MORNING. PACIFIC FRONT
EDGING EAST WILL PROVIDE MUCH DRIER AIR WITH TEMPERATURES NEAR
NORMAL.

.LONG TERM...
THE INITIAL CONCERN IS THIS AFTERNOON AND TONIGHTS
SEVERE WEATHER POTENTIAL THREAT ACROSS PORTIONS OF THE CWA...DRIVEN
BY THE EASTWARD MOVEMENT OF THE DRYLINE. THEREAFTER...FRIDAY MAY
BECOME ANOTHER DAY OF CONCERN DUE TO AN INVERTED TROUGH PUSHING
THROUGH THE AREA. IF THE DEWPOINT IS HIGH ENOUGH TO PROVIDE THE
NECESSARY MOISTURE TO SUSTAIN THE STORMS...HEAVY RAIN POTENTIAL IS
THE PRIMARY THREAT. IF SO...FLOODING IN LOW LYING AREAS AND ALONG
ROADS CAN OCCUR...WHICH CAN FURTHER PROMOTE THE POSSIBILITY OF
ISSUING A FLASH FLOOD WARNING. THIS THINKING WILL SOLIDIFY FURTHER
ESPECIALLY IF TRAINING OF STORMS OCCUR.

BY SATURDAY...THE SYSTEM SHOULD START TO LIFT OUT OF THE AREA
PROVIDING A COUPLE OF DAYS OF DRY WEATHER. HOWEVER BY MONDAY
MORNING...GFS HINTS AT THE DRYLINE TRYING TO FORM...BREAKING OUT
PRECIP IN THE BIG BEND AND EDWARDS PLATEAU AREAS. THE DRYLINE
SOLIDIFIES FURTHER FROM THE EASTERN SOUTH PLAINS INTO THE EASTERN
PERMIAN BASIN TUESDAY MORNING. THE DRYLINE ALONG WITH A WEAK COLD
FRONT TUESDAY MORNING COULD PROMOTE PRECIP OUTBREAKS ALONG EASTERN
AREAS.

&&

.AVIATION...
STRONG TO SEVERE TSTMS ARE EXPECTED TO IMPACT THE KLBB AREA LATE
THIS AFTN...ROUGHLY FM 23-02Z AND POSSIBLY LONGER. LARGE HAIL AND
GUSTS TO 50 KTS WILL BE POSSIBLE. SCT TSTMS WILL EVENTUALLY EVOLVE
INTO A LINEAR STRUCTURE THIS EVENING ANDS SLOWLY PUSH EAST TWD THE
KCDS TERMINAL BY 01Z WITH LARGE HAIL/DAMAGING WIND GUSTS LIKELY.
STORMS WILL PERSIST AT KCDS WELL INTO THE OVERNIGHT HRS...THEN BEGIN
PUSHING EAST FM 09-12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        39  65  38  61  36 /  20   0  10  10  20
TULIA         46  68  39  63  38 /  50  10  10  20  20
PLAINVIEW     47  69  40  63  40 /  50  10  10  20  20
LEVELLAND     46  68  40  67  41 /  30  10  10  20  10
LUBBOCK       48  70  42  68  41 /  50  10  10  20  10
BROWNFIELD    46  71  41  67  42 /  30  10  10  20  10
CHILDRESS     55  73  51  69  45 /  70  30  20  40  20
SPUR          55  72  45  67  44 /  60  20  20  40  10
ASPERMONT     59  71  49  67  47 /  70  40  30  40  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/29/21/05
Hazardous weather outlook, Mar 28, 11:43 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 AM CDT WED MAR 28 2007

TXZ021>044-291645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1143 AM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT OVER MUCH OF THE SOUTHERN PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS. SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A DRYLINE THIS AFTERNOON JUST EAST OF THE NEW MEXICO
STATE LINE. ATMOSPHERIC CONDITIONS WILL INITIALLY BE FAVORABLE FOR
SUPERCELL THUNDERSTORMS...WITH A THREAT OF LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES. A FEW STRONG TORNADOES MAY BE
POSSIBLE OVER THE ROLLING PLAINS AND THE EXTREME SOUTHEASTERN
TEXAS PANHANDLE AS THE STORMS ENCOUNTER DEEPER MOISTURE.

THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE COMPLEX
THROUGH THE EVENING AND SLOWLY MOVE EAST. THE PRIMARY THREAT WILL
TRANSITION TO DAMAGING WINDS AND LARGE HAIL.

FLOODING

HEAVY RAINFALL WILL LIKELY ACCOMPANY THUNDERSTORMS THAT DEVELOP
THIS EVENING. LOCALIZED FLASH FLOODING WILL BE POSSIBLE ACROSS THE
SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS MAY AFFECT THE EASTERN PORTIONS OF THE
AREA ON FRIDAY. THE THREAT FOR DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON
THROUGH THIS EVENING.

In the hours before

Special weather statement, Mar 28, 12:18 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1218 PM CDT WED MAR 28 2007

TXZ021>044-290000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1218 PM CDT WED MAR 28 2007

...SEVERE THUNDERSTORMS ARE LIKELY LATER TODAY AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY ALONG A DRY-
LINE OVER THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE.
THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE PRODUCING LARGE
HAIL...DAMAGING WINDS...AND PERHAPS ISOLATED TORNADOES AS THEY
EDGE SLOWLY TO THE EAST. THERE IS POTENTIAL FOR A FEW VERY LARGE
HAIL STORMS TO DEVELOP. THE STORMS ARE EXPECTED TO EVOLVE INTO A
CONVECTIVE SYSTEM OF MANY THUNDERSTORMS DURING THE EVENING WITH
POTENTIAL FOR BOTH SEVERE WEATHER AND FLASH FLOODING.

LATEST INDICATIONS ARE THAT THE DRY-LINE WILL BE FURTHER WEST
THAN EARLIER EXPECTED. THIS HAS FORCED AN UPDATED FORECAST WITH
HIGHER CHANCES OF SEVERE WEATHER OVER THE CENTRAL AND WESTERN
COUNTIES OF THE SOUTH PLAINS AND SOUTHWEST PANHANDLE. A CAP OF
WARM AIR JUST ABOVE THE GROUND WILL INHIBIT THUNDERSTORM
DEVELOPMENT UNTIL LATE IN THE AFTERNOON...WITH FIRST STORMS
DEVELOPING SOUTHWARD OUT OF THE PANHANDLE AND OVER THE NORTHERN
ROLLING PLAINS BETWEEN 200 AND 500 PM. STORMS SHOULD DEVELOP
RAPIDLY SOUTHWARD ALONG THE DRY-LINE EARLY THIS EVENING.

THIS IS THE TIME TO REVIEW SEVERE WEATHER SAFETY RULES AND TO
REMAIN ALERT TO DEVELOPING WEATHER CONDITIONS AND UPDATED
FORECASTS AND WARNINGS.

MCQUEEN
Local storm report, Mar 28, 5:26 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             5 NW LOCKNEY            34.17N 101.50W
03/28/2007  E1.25 INCH       FLOYD              TX   STORM CHASER

            HAIL 1.25 INCHES IN DIAMETER WAS REPORTED 5 MILES
            NORTHWEST OF LOCKNEY.

0520 PM     TORNADO          SILVERTON               34.47N 101.30W
03/28/2007                   BRISCOE            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO ON THE GROUND 10 MILES
            SOUTHWEST OF SILVERTON.

&&

FBOWSER
Local storm report, Mar 28, 5:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
537 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TORNADO          8 SW SILVERTON          34.39N 101.40W
03/28/2007                   BRISCOE            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO 8 MILES SOUTHWEST OF
            SILVERTON ON THE GROUND FOR APPROXIMATELY FIVE MINUTES.

&&

FBOWSER
Local storm report, Mar 28, 5:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TORNADO          1 S SILVERTON           34.46N 101.30W
03/28/2007                   BRISCOE            TX   STORM CHASER

            STORM CHASER REPORTED A TORNADO ON THE GROUND JUST SOUTH
            OF SILVERTON WITH PENNY SIZED HAIL.

&&

FBOWSER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 12:00Z

11.1 hours before the tornado, 85 km from the path. March 28, 2007.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 693 joules per kilogram, CIN -221, lifted condensation level 1508 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -2 square meters per square second, 0 to 6 km bulk shear 40 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-221 J/kg
Surface CAPE
129 J/kg
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
40 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.8
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 00:00Z

0.9 hours after it, 85 km from the path. March 29, 2007.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1596 joules per kilogram, CIN -28, lifted condensation level 1565 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-03-29The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 102 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1596 J/kg
Mixed-layer CIN
-28 J/kg
Surface CAPE
2623 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.7
0-3 km lapse rate
8.8 K/km

Open this sounding in Storm Lab

The radar

The Amarillo radar (KAMA), 85 km away, was scanning. The volume nearest the touchdown began at 23:04 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:07 UTCHAIL 1.255 Nw LockneyFloyd, TXHAIL 1.25 INCHES IN DIAMETER WAS REPORTED 5 MILES NORTHWEST OF LOCKNEY.
22:20 UTCTORNADOSilvertonBriscoe, TXTRAINED SPOTTER REPORTED TORNADO ON THE GROUND 10 MILES SOUTHWEST OF SILVERTON.
22:28 UTCTORNADO8 Sw SilvertonBriscoe, TXTRAINED SPOTTER REPORTED A TORNADO 8 MILES SOUTHWEST OF SILVERTON ON THE GROUND FOR APPROXIMATELY FIVE MINUTES.
22:43 UTCTORNADO1 S SilvertonBriscoe, TXSTORM CHASER REPORTED A TORNADO ON THE GROUND JUST SOUTH OF SILVERTON WITH PENNY SIZED HAIL.
22:50 UTCHAIL 0.88ClaudeArmstrong, TX
22:50 UTCHAIL 1ClaudeArmstrong, TX
22:50 UTCHAIL 2.751 Ne WaysideArmstrong, TX
22:51 UTCHAIL 1ClaudeArmstrong, TXWEST SIDE OF TOWN
22:57 UTCTORNADO1 S SilvertonBriscoe, TXTRAINED SPOTTER REPORTED TORNADO ON THE GROUND JUST SOUTH OF SILVERTON.
23:00 UTCTORNADO3 Nnw SilvertonBriscoe, TXTRAINED SPOTTER REPORTED A TORNADO ON THE GROUND 3 MILES NORTH NORTHWEST OF SILVERTON.
23:03 UTCTORNADO1 Ne SilvertonBriscoe, TXTORNADO WAS REPORTED BY A STORM CHASER 1 MILE NORTHEAST OF SILVERTON. IT WAS 1/8 IN DIAMETER.
23:06 UTCTORNADO1 Se South PlainsFloyd, TXTORNADO REPORTED JUST SOUTHEAST OF SOUTH PLAINS. AN ABANDONED HOME WAS DESTROYED BY THE TORNADO.
23:35 UTCTORNADO10 N QuitaqueBriscoe, TXTORNADO REPORTED ON THE GROUND NEAR OR AT CAPROCK CANYON PARK AT 635 PM CDT.
23:43 UTCTORNADO12 Sw BriceBriscoe, TXSTORM CHASER REPORTED A TORNADO ON THE GROUND 12 MILES SOUTHWEST OF BRICE AT 643 PM CDT.
23:54 UTCTORNADO15 N TurkeyHall, TXSTORM CHASER REPORTED A TORNADO ON THE GROUND 15 MILES NORTH OF TURKEY.
00:00 UTCHAIL 1ClaudeArmstrong, TX
00:00 UTCHAIL 1.75ClaudeArmstrong, TX
00:05 UTCTORNADO12 Ssw ClarendonDonley, TXLONG TRACK TORNADO MOVED INTO DONLEY COUNTY
00:15 UTCHAIL 110 W ClarendonDonley, TX
00:22 UTCTSTM WND GST 605 W ClarendonDonley, TXTRACTOR TRAILER TRUCK OVERTURNED
00:45 UTCHAIL 1ClaudeArmstrong, TX
00:46 UTCTORNADO6 Nw HedleyDonley, TXTORNADO UPROOTED MESQUITE TREES AT BASE.....OUTBUILDING AND POWER POLES DAMAGED
00:50 UTCTORNADO6 Sw ClarendonDonley, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of March 28, 2007

65 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 283:05 PM CDTEF0Logan, IL0.110
March 283:19 PM CDTEF0McLean, IL0.110
March 285:20 PM CDTEF0Swisher, TX2.575
March 285:28 PM CDTEF0Briscoe, TX2.075
March 285:43 PM CDTEF1Briscoe, TX6.8100$35,000
March 286:03 PM CDTEF0Floyd, TX0.550$10,000
March 286:10 PM CDTEF0Briscoe, TX1.8100
March 286:35 PM CDTEF2Briscoe, TX16.5300$175,000
March 286:40 PM CDTEF0Donley, TX1.0100
March 285:49 PM MDTEF0Wallace, KS0.510
March 285:52 PM MDTEF0Wallace, KS6.075
March 286:55 PM CDTEF1Donley, TX7.3150$5,000
March 287:05 PM CDTEF0Donley, TX1.0200
March 287:05 PM CDTEF0Decatur, KS8.025$40,000
March 286:12 PM MDTEF0Cherry, NE3.0150$250
March 287:16 PM CDTEF0Lipscomb, TX6.0150
March 287:28 PM CDTEF0Meade, KS1.450
March 287:28 PM CDTEF2Beaver, OK16.01502$102,000
March 287:32 PM CDTEF0Meade, KS1.350
March 286:33 PM MDTEF0Hamilton, KS10.6100
March 286:37 PM MDTEF0Sherman, KS0.510
March 287:39 PM CDTEF3Donley, TX3.46002$180,000
March 287:42 PM CDTEF1Meade, KS13.5125$78,000
March 287:46 PM CDTEF2Donley, TX4.2528$63,000
March 287:48 PM CDTEF3Gray, TX3.06002$100,000
March 286:48 PM MDTEF0Greeley, KS11.0100
March 286:49 PM MDTEF0Sherman, KS0.510
March 287:58 PM CDTEF0Ford, KS7.850
March 288:02 PM CDTEF0Donley, TX0.350
March 288:04 PM CDTEF2Beaver, OK6.0100$58,000
March 287:05 PM MDTEF0Chase, NE0.120
March 287:05 PM MDTEF1Arthur, NE20.6100
March 287:06 PM MDTEF0Sherman, KS3.025
March 287:09 PM MDTEF0Greeley, KS15.0100$25,000
March 287:11 PM MDTEF1Chase, NE2.520$15,000
March 287:12 PM MDTEF0Perkins, NE0.220
March 288:13 PM CDTEF2Donley, TX4.5200$170,000
March 288:14 PM CDTEF1Gray, KS10.4200$160,000
March 288:15 PM CDTEF0Donley, TX1.050
March 287:15 PM MDTEF2Sherman, KS7.0350$100,000
March 287:20 PM MDTEF1Perkins, NE2.330$15,000
March 287:20 PM MDTEF2Perkins, NE15.9900$1.2 million
March 288:23 PM CDTEF2Gray, TX3.6200$74,000
March 288:29 PM CDTEF2Cheyenne, KS27.0700$2.0 million
March 288:30 PM CDTEF0Gray, TX0.350$3,000
March 288:32 PM CDTEF1Hodgeman, KS10.7200$3,000
March 288:36 PM CDTEF1Gray, TX0.350$39,000
March 288:39 PM CDTEF0Meade, KS8.7100
March 287:41 PM MDTEF1Wallace, KS8.0100$250,000
March 288:45 PM CDTEF3Gray, TX8.01,760$27,000
March 287:46 PM MDTEF1Grant, NE2.0100$500
March 288:49 PM CDTEF1Cheyenne, KS4.0100$6,000
March 287:54 PM MDTEF3Prowers, CO28.090029$4.0 million
March 288:00 PM MDTEF0Keith, NE0.120
March 289:01 PM CDTEF3Hodgeman, KS29.11,320$535,000
March 289:09 PM CDTEF1Cheyenne, KS3.0200$25,000
March 288:11 PM MDTEF1Keith, NE0.720$100,000
March 288:17 PM MDTEF1Dundy, NE12.0440$460,000
March 288:20 PM MDTEF0Keith, NE0.120$5,000
March 288:29 PM MDTEF0Sherman, KS2.525$3,000

All 66 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.